Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 241, NWS Memphis, TN

October 24, 2001Alcorn County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Oct 24, 2001, 7:03 PM CDT for Alcorn County, Mississippi. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Oct 24, 2001, 7:03 PM CDT (00:03 UTC)
Expired
Oct 24, 2001, 7:45 PM CDT
In force
42 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Alcorn County, MS

What was reported inside it

TimeReportWhereRemark
Oct 24, 7:30 PM CDTThunderstorm WindHinkle, MSSome trees and power lines were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 24, 5:00 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2001-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2001-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -115 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1596 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-115 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

333 
WUUS54 KMEG 250003
SVRMEM
MSC003-250045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
703 PM CDT WED OCT 24 2001

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALCORN COUNTY IN NORTHEAST MISSISSIPPI

* UNTIL 745 PM CDT.

* AT 701 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER
  THEO...MOVING SOUTHEAST AT 40 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 745 PM CDT INCLUDE...
  THEO...WENASOGA...
  KOSSUTH...CORINTH...
  GLEN...
  HINKLE...
  LEEDY...

.A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...A
SEVERE THUNDERSTORM CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.

LAT...LON 3501 8877 3490 8880 3477 8870 3474 8837
          3500 8835

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 3:40 PM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, Oct 24, 3:40 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
340 PM CDT WED OCT 24 2001

THE STRONG COLD FRONT CURRENTLY APPROACHING OUR NW COUNTIES WILL
MOVE THROUGH THE ENTIRE CWA FROM NOW THROUGH LATE EVENING. A LINE OF
TSTMS WILL FOLLOW THE FRONT FROM W TO E THROUGH THE EVENING. EXPECT
AN ABRUPT DROP IN TEMPS BEHIND THE FRONT LATER TNT.

THE REST OF THE FCST PERIOD LOOKS DRY WITH COOLER THAN NORMAL TEMPS.

PRELIM VALUES
MEM 47/63/38/63 5000
MKL 44/60/33/60 8000
JBR 43/61/35/62 1000
TUP 49/65/36/62 5000

.MEG...WIND ADVISORY ALLOWED TO EXPIRE.

012

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 7:08 PM CDTSevere Thunderstorm WarningMEGLafayette52 min
Oct 24, 7:18 PM CDTTornado WarningMEGLafayette42 min
Oct 24, 7:28 PM CDTSevere Thunderstorm WarningMEGPrentiss, Tishomingo62 min
Oct 24, 7:43 PM CDTSevere Thunderstorm WarningMEGPontotoc62 min
Oct 24, 8:05 PM CDTSevere Thunderstorm WarningMEGLee40 min
Oct 24, 8:50 PM CDTSevere Thunderstorm WarningMEGItawamba, Monroe40 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.